Doctor insights on:
Can I Use Cortisone For Fungal Rash
Would not recommend: If you have a fungal skin rash, it is best to use an anti-fungal cream. There are many otc options such as lotrimin, lamisil, tinactin, (tolnaftate) generic clotrimazole, etc. Avoid putting a steroid cream on a fungal rash as it may contribute to the rash progressing rather than resolving. When in doubt, contact your doctor to be sure of the best treatment. Sometimes oral medicine is necessary. ...Read moreSee 1 more doctor answer
I have eczema. I've gotten a rash in my groin that has not gotten better with cortisone cream. How do I know if it's a fungal rash?
Tinea cruris?: If fungal, this would be called tinea cruris. It's typically on both inner thighs as well as the groin. It's very itchy, brownish in color, and irregularly bordered. Cortisone may help the itchiness but would not help the rash to clear - that's one hint that it may not be eczema. If it's an irregular, brownish bilateral rash,,you may want to try an anti fungal cream. ...Read more
I have a rash that my doctor has been unable to fix. Red and spreading outward with raised edges. Tried cortisone and anti fungal. No luck. Any advice?
Rash going on 9 months. Not fungal/allergy. Sweating/itching make it worse. Not raised, dry or scaly. Cortisone only stops itching. Left thigh only.
See a dermatologist: Your description must be augmented by professional exam if you are to have any chance at accurate diagnosis. Effective therapy derives from precise diagnosis. ...Read more
Groin itch >6 months been to doc 3 times. Tried 4 prescription fungal + cortizone (hydrocortisone). Latest was lotrisone and econazole spray on top now rash appeared. Pleasehlp?
Shots for rash: Usually steroid injections will provide a benefit in a few hours though it may take longer to see the full effect. ...Read more
I had a fungal infc. I used cortisone cream then i got a white patch , how can I know that if this vitiligo or just a side effect of the cream?
Hypopigmentation: After a skin inflammation area or dermatitis lesion due to any reason is resolved, it will look lighter than the surrounding normal skin area. It is likely due to suppression or death of the local pigmented cells in the process. The white patch is more pronounced if you have dark complexion or expose to sunlight. It will gradually fade away. It might take many months or longer. ...Read more
I have a 13 month old son. He is having rashes (mild eczema) all over the body. I am putting hydro cortisone. What else can we do. Is it safe?
Eczema: you need to make sure to use hypoallergenic shampoos. Also do quick baths to help not dry the skin too much. Thrm moisturize the skin with hypoallergenic lotion to keep the skin hydrated. Do the lotion more frequently., like 2-3 times per day. Hydrocortisone use is only for short term ...Read more